ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > Conduct Disorders
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 04-15-17, 11:50 AM
JustAHedgehog JustAHedgehog is offline
Jr Member
 

Join Date: Mar 2017
Location: Manhattan
Posts: 23
Thanks: 5
Thanked 1 Time in 1 Post
JustAHedgehog is on a distinguished road
Post Increased racism? (Ritalin)

He, I have experienced an increased racism side effect ever since I started being medicated with 60mg a day of Ritalin. Especially towards the blanks and the azians anyone else feeling this bad side effect?
Reply With Quote
The Following User Says Thank You to JustAHedgehog For This Useful Post:
namazu (04-15-17)
  #2  
Old 04-15-17, 12:31 PM
namazu's Avatar
namazu namazu is online now
Yeti-Wrangling Moderator
 
Join Date: Nov 2009
Location: Northern Hemisphere
Posts: 11,096
Thanks: 55,587
Thanked 16,959 Times in 8,163 Posts
namazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond repute
Re: Increased racism? (Ritalin)

Whether this is due to increased irritability overall, or to some degree of paranoia/fear/suspicion directed towards these groups, or more of an anxiety/rumination/worry about being racist, I think you should talk to your doctor about this.

While Ritalin itself does not cause racial prejudice, per se, it can sometimes lead to increased anger, anxiety, or other unpleasant feelings that might end up being directed towards a particular group of people.

If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable.

If you feel the negativity/racism most strongly as the medication is wearing off, it's possible that you're experiencing some kind of "rebound" effect that might be managable with a different dosing schedule (long-acting medication, use of a booster dose later in the day, etc.).

If it's just a general feeling that's increased since you started the medication, it could be a number of things, and it would be worth exploring alternatives with your doctor.

In any case, props to you for recognizing this and wanting to do something about it.
Reply With Quote
The Following 3 Users Say Thank You to namazu For This Useful Post:
Johnny Slick (04-15-17), JustAHedgehog (04-16-17), Lunacie (04-15-17)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Difficulty getting Ritalin dtbluv Adult Diagnosis & Treatment 10 07-09-12 12:34 AM
My Ritalin expirience and questions. honda612 Ritalin 5 02-05-12 07:41 PM
Help, Husband Addicted To Ritalin batgrl2000 Ritalin 20 08-27-10 08:21 AM
HELP! - After 15 years Ritalin not cutting it! joshua1160 Ritalin 3 11-20-09 05:47 AM


All times are GMT -4. The time now is 03:57 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums